Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 15, 2004, 2:51 PM CDT for Victoria County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 15, 2004, 4:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 151954
FFWCRP
TXC469-152145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 445 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHING FROM
NURSERY THROUGH VICTORIA AND DOWN TO BLOOMINGTON. THESE
THUNDERSTORMS WERE MOVING SLOWLY SOUTH AT 5 MPH. 2 TO 6 INCHES
OF RAIN WILL BE POSSIBLE WITH THESE SLOW-MOVING THUNDERSTORMS.
* SOME LOCATIONS AFFECTED INCLUDE...
BLOOMINGTON...
INEZ...
MISSION VALLEY...
NURSERY...
PLACEDO...
TELFERNER...
VICTORIA...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2911 9698 2890 9673 2867 9665 2863 9685
2857 9693 2849 9692 2854 9709 2863 9717
2878 9716 2890 9725
$$
MB1 follow-up statement
000
WGUS74 KCRP 152033
FFSCRP
TXC469-152200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT TUE JUN 15 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR VICTORIA COUNTY
UNTIL 445 PM CDT TUESDAY AFTERNOON...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING ACROSS AN AREA
STRETCHING FROM VICTORIA THROUGH BLOOMINGTON. THESE THUNDERSTORMS
WERE MOVING SLOWLY SOUTH AT 5 TO 10 MPH. DOPPLER RADAR ESTIMATED
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES HAVE ALREADY OCCURRED. AN
ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE...MAINLY FOR THE SOUTHERN
PORTIONS OF VICTORIA COUNTY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 2911 9698 2890 9673 2867 9665 2863 9685
2857 9693 2849 9692 2854 9709 2863 9717
2878 9716 2890 9725
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:15 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 215 PM CDT TUE JUN 15 2004 .SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTION WILL INCREASE OVER THE NORTHEASTERN COUNTIES THIS AFTERNOON AS VORT MAXIMA EMBEDDED IN THE UPPER-LEVEL FLOW...DAYTIME HEATING AND BOUNDARY INTERACTIONS COME TOGETHER. WILL HAVE TO MONITOR THE POTENTIAL FOR FLASH FLOODING OVER VICTORIA COUNTY...WHERE 3 HOUR FFG NUMBERS ARE 1.5 INCHES. MAY ALSO SEE THESE STORMS PULSE UP AND PRODUCE MARGINALLY SEVERE HAIL. QUASI-STATIONARY UPPER-LEVEL LOW THAT IS HELPING TO TRIGGER THIS ACTIVITY IS STILL NOT SHOWING ANY SIGNS OF MOVING TO THE NORTH...BUT THIS SHOULD BEGIN TO OCCUR THIS EVENING. WITH THAT IN MIND...WILL TAPER OFF POPS BEGINNING TONIGHT. WILL KEEP LOW-END CHANCE POPS IN THE NORTHEAST THROUGH TOMORROW AFTERNOON HOWEVER...AS SEA-BREEZE SHOULD HELP TO AT LEAST PRODUCE A FEW THUNDERSTORMS. WILL AGREE WITH PREVIOUS SHIFT AND UNDERCUT MAV/MET LOWS FOR WEDNESDAY MORNING. RAIN-COOLER AIR IN THE EAST AND PARTLY CLOUDY/LIGHT WIND CONDITIONS ELSEWHERE SHOULD ALLOW TEMPS TO DROP OFF A BIT MORE THAN THE MODELS WILL SUGGEST. NO FLAGS ARE ANTICIPATED OVER THE WATERS THROUGH THE FIRST PERIOD...BUT WINDS WILL BE COMING UP TO AROUND 15 KNOTS TONIGHT. WILL LET NEXT SHIFT MONITOR THE POSSIBILITY OF SCEC CONDITIONS LATER. && .LONG-TERM (THURSDAY THROUGH TUESDAY)...GFS/ETA CONTINUES TO PROG THE UPPER LOW TO DISSIPATE BY THURSDAY NGT...ALONG WITH LOWER PW VALUES. NEVERTHELESS...WL RETAIN LOW POPS OVR THE NERN CWFA FOR THURSDAY AFTN. OF THE CWFA...EXPECT THE UPPER RIDGE/DRY CONDITIONS TO PERSIST FRI-MON...OWING TO CONVERGENCE IN THE UPPER HEIGHTS BETWEEN THE NOGAPS/CANADIAN/GFS SOLNS. NOGAPS/GFS PROGS AN UPPER TROUGH TO DIG INTO THE WRN CONUS BY MONDAY. ANTICIPATE INCREASING MSTR IN ADVANCE OF THIS SYSTEM TUES...CONSISTENT WITH THE GFS. HWR WL NOT INTRODUCE CONVECTION TO THE CWFA TUE OWING TO THE UPPER RIDGE. HWR WL LOWER MAX TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 92 76 90 / 20 20 10 10 VICTORIA 71 90 74 89 / 40 40 30 20 LAREDO 77 101 78 98 / 00 00 00 00 ALICE 72 96 74 95 / 20 20 10 00 ROCKPORT 77 89 78 84 / 30 30 20 10 COTULLA 72 97 74 94 / 00 05 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ...SHORT-TERM 87/WC...LONG-TERM
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 9 hours 41 minutes before
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
In the hours before
Special weather statement, Jun 15, 2:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT TUE JUN 15 2004 TXZ234-247-152030- CALHOUN-VICTORIA- 246 PM CDT TUE JUN 15 2004 ...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS CALHOUN AND VICTORIA COUNTIES THROUGH 330 PM CDT... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS MOST OF VICTORIA COUNTY AND BACK TWOARDS POINT COMFORT IN CALHOUN COUNTY. THE CLUSTER OF STRONG THUNDERSTORMS WAS SLOWLY DRIFTING SOUTH AT AROUND 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POINT COMFORT...PORT LAVACA...BLOOMINGTON...PLACEDO...KAMAY...DACOSTA... TELFERNER AND VICTORIA. THIS CLUSTER OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 58 min |
| Jun 15, 5:14 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 61 min |
| Jun 15, 5:50 PM CDT | Special Marine Warning | CRP | 85 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.